Chapman, S. J. (2006) The Kelly criterion for spread bets. IMA Journal of Applied Mathematics, 72 (1). pp. 43-51. ISSN 1464-3634
Official URL: http://imamat.oxfordjournals.org/cgi/content/short...
The optimal betting strategy for a gambler betting on a discrete number of outcomes was determined by Kelly (1956, A new interpretation of information rate. J. Oper. Res. Soc., 57, 975–985). Here, the corresponding problem is examined for spread betting, which may be considered to have a continuous distribution of possible outcomes. Since the formulae for individual events are complicated, the asymptotic limit in which the gamblers edge is small is examined, which results in universal formulae for the optimal fraction of the bank to wager, the probability of bankruptcy and the distribution function of the gamblers total capital.
|Uncontrolled Keywords:||gambling; strategy; optimal; bankruptcy; expectation|
|Subjects:||O - Z > Probability theory and stochastic processes|
|Research Groups:||Oxford Centre for Industrial and Applied Mathematics|
|Deposited By:||Jon Chapman|
|Deposited On:||18 May 2007|
|Last Modified:||20 Jul 2009 14:22|
Repository Staff Only: item control page